MAUDE Adverse Event Report: FLOWER ORTHOPEDICS CORPORATION DISTAL RADIUS PLATE, DORSAL (R), 9 HOLES; PLATE, FIXATION, BONE

FLOWER ORTHOPEDICS CORPORATION DISTAL RADIUS PLATE, DORSAL (R), 9 HOLES; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Because the broken plate was not received for analysis, flower orthopedics was unable to fully evaluate the failure mode of the plate.The surgeon suggested that the failure of the plate may have been due to patient non-compliance (e.G., lifting a heavy object) during the healing process before the bone had fully healed.
 
Event or Problem Description
Company became aware of a device malfunction of a case that occurred in 2016 on (b)(6) 2020.The surgeon utilized a distal radius plate, dorsal (r), 9 holes to fix a fractured distal radius.A couple weeks after surgery, the patient came back to the doctor's office, with pain, to discover he had refractured his wrist and the plate had broken in half at one of the midshalf screw holes.The surgeon operated again to fix the broken wrist.He removed the broken hardware and used a similar plate from another company to do the revision.The patient had no further issues.

Brand Name
DISTAL RADIUS PLATE, DORSAL (R), 9 HOLES
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
FLOWER ORTHOPEDICS CORPORATION
100 witmer rd ste 280
horsham, pa
MDR Report Key10454039
Report Number3009996260-2020-00001
Device Sequence Number16745154
Product Code HRS
UDI-Device Identifier00840118103923
UDI-Public00840118103923
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K142306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberFRP 432
Device Lot NumberN/A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2020
Initial Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR